MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "powerglide fell apart.It seems to be more of an issue when placing in more superficial vessels rather than deeper ones.Most likely due to the angle and pressure applied when advancing (leap frogging) into the vein.It causes it to split and open up like a space shuttle launching to the moon.Pieces falling off and breaking apart the further it travels.May just be operator error.Experienced the issue with the kit.No patient harm, just makes insertion difficult.".
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refy1478 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of separation of the deployment device housing was inconclusive due to the sample condition.A series of six photographs of a powerglide pro deployment device and catheter were returned for evaluation.Only the distal end of the deployment device and part of the catheter were within the frame of the photographs.The top and bottom pieces of the deployment device housing were starting to separate, and the catheter was seen protruding from the side of the deployment device.The guidewire was not seen protruding from the distal end of the catheter and the guidewire push-off button did not appear to be in the fully advanced location.The housing is designed to separate as the catheter is advanced to allow for passage of the luer adaptor and wings off of the deployment device.It could not be determined from the photographs if the insertion sequence was followed or if the housing separated prematurely during the procedure.Without functional testing of the physical device, it could not be determined if the device failed to perform as intended.However, the report of a difficult insertion has been documented and included in complaint trending as part of ongoing efforts to identify potential issues.H3 other text : evaluation findings are in section h.11.

Brand Name
BASIC KIT 18G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15736362
Report Number3006260740-2022-04293
Device Sequence Number14199022
Product Code FOZ
UDI-Device Identifier00801741140464
UDI-Public(01)00801741140464
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118107T
Device Lot NumberREFY1478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown